Methadone-Induced Toxicity-An Unexpected Challenge for the Brain and Heart in ICU Settings: Case Report and Review of the Literature.
Аннотация
INTRODUCTION
Methadone, a synthetic opioid used for opioid substitution therapy (OST), is typically associated with arrhythmias rather than direct myocardial depression. Neurological complications, especially with concurrent antipsychotic use, have also been reported. Acute left ventricular failure in young adults is uncommon and often linked to genetic or infectious causes. We present a rare case of reversible cardiogenic shock and cerebellar insult due to methadone toxicity.
CASE PRESENTATION: A 37-year-old man with a history of drug abuse on OST with methadone (130 mg/day) was admitted to the ICU with hemodynamic instability, seizures, and focal neurological deficits. Diagnostic workup revealed low cardiac output syndrome and a right cerebellar insult, attributed to methadone toxicity. The patient received individualized catecholamine support. After 10 days in the ICU, he was transferred to a general ward for ongoing cardiac and neurological rehabilitation and discharged in stable condition seven days later.
CONCLUSIONS
Methadone-induced reversible left ventricular failure, particularly when accompanied by cerebellar insult, is rare but potentially life-threatening. Early recognition and multidisciplinary management are essential for full recovery in such complex toxicological presentations.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.